I have been dx with autoimmune disease and POTS. I have strange tachycardia episodes where it feels like someone just gave me a shoot of pure adrenalin. The fast heart rate last about a minute then goes down to a somewhat normal rate. After the episode I feel panic and trembling for a good 15 minutes. I cant's exercise anymore because it seems to bring on the heart episode. Until this past year I have always been very active and now I'm very depressed and inactive. I had to take a month of work when it all started. I was so weak and my heart was always racing. I am back to work now but that is the extent of my life. I would like to know if anyone else experiences these types of episodes. I have had all the test available and my heart is healthy but my immune system is very irregular and causes my heart to do funny things. My doc said I have vagal nerve danage and hopes I will slowly recover within 18 months. I just don't know what to think anymore. The mornings are the worst. My resting heart rate is usually 110-120 beats per minute. Then by mid day it is about 100 beats per minutes but I feel a huge pressure in my head when standing for any length of time. I'm ok if I can sit. I also have increased anxiety which is new for me. My whole personality has changed. How does one stay in shape and healthy when just walking up the stairs make my heart race? I treat myself with good hydration and increased sodium intake. No more caffine, too much carbs or alcohol. Is there anything else I can do to eliminate the symptoms???? Thank you
Hello! I have dysautonomia from neuropathy caused by an autoimmune disease. My first question is: are you getting treatment for the autoimmune disease (i.e. an immunosupressant)? My understanding from my neurologist is that as long as the immune system is still on a rampage, it's still attacking nerves. The nerves can't regrow while they're still being attacked, so your funky heart rate will continue until you get some nerve regeneration. I just started autoimmune treatment a few months ago and am still waiting for the immune system to CHILL OUT, so I don't know what the long-term outcome is yet. Have you been prescribed anything to treat the POTS (Florinef, ProAmatine)?
At this point, I've had to totally give up my active lifestyle and work, so I know what you're dreading. Here are a few things I wish I'd known back when I was still active:
1.Resistance training can be a very good thing. A lot of people with POTS can still lift weights or use Therabands. Plus, keeping muscle tone in your legs helps keep the blood pressure up. Lift slowly, though, and don't zip from one exercise to the next. The idea is to keep your heart rate down. Oh, and don't sit or stand up fast :)
2.It's very helpful if you can find a level of exercise where your heart rate doesn't skyrocket. This may be walking for two minutes at a very slow pace. Try to find something you can do, and then very slowly add a little time/distance to this level.
If there's any chance you can get your doctor to prescribe physical therapy for your condition, try that. A good PT can come up with a good resistance program for you and help you determine some kind of aerobic exercise that won't send your HR through the roof.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.